Alert archive / Ohio / Wind Advisories in 2008
Wind Advisory 6, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Oct 26, 2008, 4:08 AM EDT for 8 counties in Ohio. It took effect at Oct 26, 2008, 12:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2008, 4:08 AM EDT (08:08 UTC)
- In effect from
- Oct 26, 2008, 12:00 PM EDT
- Expired
- Oct 26, 2008, 4:03 PM EDT
- In force
- 4 hr
- Issued by
- NWS Wilmington, OH
Counties Auglaize County, OH, Darke County, OH, Delaware County, OH, Hardin County, OH, Logan County, OH, Mercer County, OH, Shelby County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 109 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KILN 260808 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 408 AM EDT SUN OCT 26 2008 OHZ026-034-035-042>046-261615- /O.NEW.KILN.WI.Y.0006.081026T1600Z-081027T0000Z/ HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE- INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE 408 AM EDT SUN OCT 26 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. A COLD FRONT WILL PUSH DOWN INTO THE REGION THROUGH THIS AFTERNOON. AS IT DOES...SOUTHWEST WINDS OF 15 TO 25 MPH WILL BECOME WEST AND INCREASE TO 25 TO 35 MPH THIS AFTERNOON. OCCASIONAL GUSTS AS HIGH AS 45 MPH WILL ALSO BE POSSIBLE LATER TODAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
2 follow-up statements
000 WWUS71 KILN 261524 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1124 AM EDT SUN OCT 26 2008 OHZ026-034-035-042>046-262330- /O.CON.KILN.WI.Y.0006.081026T1600Z-081027T0000Z/ HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE- INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE 1124 AM EDT SUN OCT 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A COLD FRONT WILL PUSH DOWN INTO THE REGION THROUGH THIS AFTERNOON. AS IT DOES...SOUTHWEST WINDS OF 15 TO 25 MPH WILL BECOME WEST AND INCREASE TO 25 TO 35 MPH THIS AFTERNOON. OCCASIONAL GUSTS AS HIGH AS 45 MPH WILL ALSO BE POSSIBLE LATER TODAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS71 KILN 262003 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 403 PM EDT SUN OCT 26 2008 OHZ026-034-035-042>046-262115- /O.CAN.KILN.WI.Y.0006.000000T0000Z-081027T0000Z/ HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE- INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE 403 PM EDT SUN OCT 26 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND ADVISORY. STRONG WINDS TO 25 MPH WITH GUSTS TO 40 AND 45 MPH WILL STILL BE FOUND IN THE WAKE OF A COLD FRONT THAT IS CROSSING THE OHIO VALLEY THIS AFTERNOON. HOWEVER...THESE WINDS ARE BELOW ADVISORY CRITERIA AND THEREFORE THE ADVISORY THAT WAS IN PLACE HAS BEEN CANCELLED. $$ INZ075-080-KYZ089>100-OHZ077-270815- /O.NEW.KILN.FZ.A.0005.081028T0800Z-081028T1300Z/ OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN- GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON- INCLUDING THE CITIES OF...RISING SUN...VEVAY...CARROLLTON... WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...OWENTON... WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...CINCINNATI 403 PM EDT SUN OCT 26 2008 ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT LATE MONDAY NIGHT THROUGH TUESDAY MORNING. WINDS WILL DIE DOWN FOR A FEW HOURS LATE OVERNIGHT ON MONDAY. THIS WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING. REMEMBER...A FREEZE WATCH MEANS TEMPERATURES AT OR BELOW 32 DEGREES FAHRENHEIT...ARE IMMINENT OR HIGHLY LIKELY IN AND CLOSE TO THE WATCH AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Oct 26, 1:57 AM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Oct 26, 1:57 AM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 157 AM EDT SUN OCT 26 2008 .SYNOPSIS... A MILD WINDY DAY IS EXPECTED SUNDAY AHEAD OF A STRONG COLD FRONT. THE FRONT WILL MOVE THROUGH THE OHIO VALLEY SUNDAY NIGHT... USHERING IN MUCH COLDER UNSETTLED WEATHER FOR THE FIRST PART OF THE WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... CLOUDS HAVE DIMINISHED RAPIDLY ACROSS THE REGION AND EXPECT SKIES TO STAY CLEAR MOST OF THE NIGHT. COULD SEE SOME INCREASE IN CLOUD COVER TOWARDS DAYBREAK AHEAD OF APPROACHING SYSTEM. GRADIENT WILL TIGHTEN UP OVERNIGHT SO WINDS MAY ACTUALLY PICK UP SLIGHTLY. THIS WILL ALSO HAVE AN EFFECT ON LOW TEMPERATURES. READINGS IN THE NORTHWEST ZONES ARE ALREADY FALLING TO NEAR FORECAST LOWS. BUT EXPECT THEM TO STEADY OUT OR EVEN RISE A FEW DEGREES AS WINDS INCREASE. SIMILAR TREND SHOULD OCCUR ACROSS THE REST OF THE FORECAST AREA ONLY A LATER INTO THE NIGHT. && .SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/... POLAR VORTEX DRIFTING JUST SOUTH OF JAMES BAY WILL HELP ACCENTUATE DVLPMNT OF A MERIDIONAL UPR TROF OVER THE EASTERN CONUS FOR THE FIRST PART OF THE UPCOMING WEEK. THE INITIAL SURGE OF COLDER AIR WILL BEGIN ITS PROGRESSION SOUTHWARD FROM THE NRN PLAINS AND UPR MISSISSIPPI VLY ON SUNDAY. WITH DEEP SFC LO OVER ONTARIO AND HI PRES ALONG THE GULF COAST...STRONG SFC PRES GRADIENT AND INCREASING LO LVL FLO WILL CONTRIBUTE TO A WINDY DAY FOR THE REGION. APPEARS STRONGEST WIND GUSTS WILL AFFECT THE FCST AREA IN TWO SHOTS...THE FIRST COMING WITH THE AFOREMENTIONED PREFRNTL TROF AS IT CROSSES THE REGION DURING THE AFTN. 12Z NAM/GFS INDCG AN ENHANCEMENT OF THE 850 LLJ AS S/WV ENERGY ASSOC WITH TROF PASSES ACRS LWR GRT LKS. WITH A GOOD DEAL OF SUNSHINE HELPING TO PROMOTE A WELL-MIXED BNDRY LYR...MODEL SOUNDINGS SUPPORTING POTENTIAL FOR WIND GUSTS TO APPCHG 40-45MPH ACRS NRN HALF FCST AREA. LITTLE TO NO MOISTURE ASSOC WITH TROF SO NOT EXPECTING ANY PCPN WITH ITS PASSAGE. CLOUDS WILL BEGIN TO INCREASE ACRS NRN FCST AREA BY LATE AFTN AHEAD OF MAIN COLD FRONT AND IMPRESSIVE S/WV. COULD SEE AN ISOLD -SHRA BY LATE AFTN OVER WEST CNTRL OH AS THIS FEATURE APPCHS...BUT EXPECT MOST OF THE PCPN TO HOLD OFF UNTIL AFT DARK. MODELS IN GOOD AGREEMENT IN SWINGING FRONT THRU FCST AREA DURING THE LATE EVNG AND INTO THE OVERNIGHT. MODEL SOUNDINGS SUGGESTING A SHORT PERIOD OF ENHANCED WINDS WITH THE FROPA...WITH POSSIBILITY FOR GUSTS TO RISE BACK UP CLOSE TO 40MPH. POTENTIAL WIND GUSTS WILL BE CLOSE TO LOW END WIND ADV CRIT BOTH DURING THE AFTN AND AGAIN WITH THE FROPA SUN NIGHT ACRS NRN FCST AREA. DUE TO THE MARGINALITY OF ADV CRIT BEING MET...WILL NOT BE ISSUING A WIND ADV ATTM. LATER SHIFTS WILL CONTINUE TO MONITOR. ANY PCPN WITH FROPA WILL BE LIGHT AND SCT AND FOCUSED ALONG AND NORTH OF I-70. MOST OF THE SRN HALF OF THE FCST AREA MAY NOT SEE ANY PCPN SUN NIGHT. AS COLDER AIR RUSHES INTO REGION BEHIND FROPA...A FEW SNOWFLAKES MAY MIX IN WITH THE RAIN. 12Z MODELS HAVE GENERALLY COME IN MORE ROBUST WITH COLD POOL FOR MON AS UPR TROFFING FULLY ESTABLISHES OVER OH VLY. SVRL DISTURBANCES WILL DROP THRU THE TROF MON AND MON NIGHT...PROVIDING ADDL CHANCES FOR LIGHT PCPN ACRS THE REGION. INITIAL TASTE OF WINTER FOR MON AS CLOUDY SKIES...BREEZY W/NW WINDS AND SCT LIGHT PCPN MAKES FOR A MISERABLE DAY. BNDRY LYR THICKNESSES WILL RECOVER SUFFICIENTLY DURING THE DAY MONDAY FOR PCPN TO FALL MAINLY IN FORM OF -SHRA. HAVE INCREASED TO 40 POPS ACRS FAR NRN FCST AREA WITH ANOTHER S/WV ROTATING ACRS THE REGION...DIMINISHING TO MAINLY DRY ALONG AND SOUTH OF THE OHIO RIVER. A MORE ROBUST S/WV WILL DIVE SOUTH INTO THE REGION MON NIGHT WITH A TROF AT THE SFC. THIS WILL KEEP SCT -SHRA/SNSH ACRS THE NRN HALF OF THE FCST AREA MON NIGHT. BNDRY LYR THICKNESSES AND MODEL SOUNDINGS INDCG LWR LVLS BECOME SUFFICIENTLY COLD ENUF TO SUPPORT PCPN FALLING AS ALL SNOW AFT MIDNIGHT...FALLING AS FLURRIES OR VERY LIGHT SNOW SHOWERS. AS S/WV AND ASSOCD SFC TROF SHIFT EAST TOWARDS DAYBREAK TUES...PCPN WILL GRADUALLY DIMINISH. TEMPS...LO LVL WAA FOR THE FIRST HALF OF SUNDAY AND VERY GOOD BNDRY LYR MIXING SHOULD CONTRIBUTE TO A MILD DAY...WITH TEMPS IN THE L/M60S. LEANED TOWARDS WARMER MAV GUID FOR LOWS SUN NIGHT IN THE L/M30S. CONTINUED TO UNDERCUT ALL GUID FOR MON AS COMBINATION OF CAA...CLOUDS AND PCPN SHOULD KEEP MOST LOCATIONS IN THE L40S. STILL APPEARS TO BE A GOOD CHANCE FOR THE GROWING SEASON TO END MON NIGHT IN SW FCST AREA AS TEMPS FALL INTO THE U20S. && .LONG TERM /TUESDAY THROUGH SATURDAY/... EXTENDED MODELS IN AGREEMENT ON PATTERN AT THE BEGINNING OF THE PERIOD. DEEP H5 ERN U.S. TROF COMBINED WITH NW FLOW AROUND SFC HIGH CENTERED OVR THE PLAINS...ALLOWS A BLAST OF COLD AIR ACROSS THE GREAT LAKES. H8 FLOW IS MORE NW WITH THIS MODEL RUN THAN 24 HOURS AGO. THEREFORE EXPECT MORE CLOUDS AND PCPN IN LEE OF LAKES ON TUE. WENT WITH A 20 POP ACRS THE NRN 2/3 OF THE FA...AND THEN TRACE PCPN ELSEWHERE. THICKNESSES ARE LOW ENUF FOR ALL SHSN/FLURRIES TUE MORNING. THICKNESSES RISE ENUF THAT BY AFTN MUCH OF THE PCPN MAY BE LIQUID. DONT EXPECT ANY ACCUMULATION WITH SHRA...SO KEPT POPS LOW. H8 THERMAL TROF DOESNT SLIDE E OF THE FA UNTIL TUE NGT. THEREFORE CLEARED THE CLDS SLOWLY TUE INTO TUE NGT. H5 FLOW THEN BECOMES MORE ZONAL AND SFC HIGH MOVES E...PROVIDING MO SUNNY SKIES FOR THE FA THRU FRI. CDFNT DROPS IN SRN GREAT LAKES ON SAT INCREASING THE CLOUDS AND GIVING A CHC OF -SHRA TO THE N. UNDERCUT MEX TEMPS FOR HIGHS ON TUE...CLOSE TO HPC GUIDANCE NUMBERS. DIDNT STRAY TOO FAR FROM HPC NUMBER THE REST OF THE WAY. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... GENERALLY SKC THROUGH EARLY MORNING WITH JUST A FEW CIRRUS SKIRTING BY TO THE NORTH. PRESSURE GRADIENT WILL REALLY TIGHTEN UP BY MORNING...WITH GUSTY WINDS AROUND 20-25 KT INCREASING TO 25-30KT BY AFTERNOON. COLD FRONT WILL TRACK THROUGH THE REGION AROUND 21Z-00Z WHICH WILL SWITCH WINDS AROUND FROM THE WEST. MAY BE ENOUGH CONVERGENCE ALONG THE FRONT TO SQUEEZE OUT A FEW SHOWERS...BUT AMOUNT OF LOW LEVEL MOISTURE IS TOO UNCERTAIN TO MENTION ANY PRECIP IN THE TAFS AT THIS POINT. STRONG COLD AIR ADVECTION BEHIND THE FRONT WILL USHER IN BKN VFR CLOUD DECK AND WILL ALLOW GUSTS TO CONTINUE WELL AFTER SUNSET. OUTLOOK...MVFR CIGS ARE POSSIBLE MONDAY AND TUESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...RYAN NEAR TERM... SHORT TERM...RYAN LONG TERM...SITES AVIATION...HAWBLITZEL
Hazardous weather outlook, Oct 25, 4:47 AM EDT, 23 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 447 AM EDT SAT OCT 25 2008 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-260900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 447 AM EDT SAT OCT 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 4:03 PM EDT | Freeze Watch | ILN | Hamilton | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.